Alert archive / Texas / Flash Flood Warnings in 2000

Flash Flood Warning 14, NWS San Angelo, TX

June 15, 2000Brown County, Texas

NWS San Angelo, TX issued this flash flood warning at Jun 15, 2000, 2:14 AM CDT for Brown County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 15, 2000, 2:14 AM CDT (07:14 UTC)
Expired
Jun 15, 2000, 5:15 AM CDT
In force
3 hr
Issued by
NWS San Angelo, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Brown County, TX

The radar

The Dyess AFB radar (KDYX), 79 km from the middle of the area, began a volume at 07:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 7.2 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2000-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 124 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2000-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
124 J/kg
Mixed-layer CIN
-187 J/kg
Mixed-layer LCL
727 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSJT 150716
FFWSJT
TXC049-151015-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
214 AM CDT THU JUN 15 2000

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BROWN COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 515 AM CDT

* AT 208 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED A LARGE    
  AREA OF VERY HEAVY RAIN FROM 4 MILES NORTHEAST OF LAKE             
  BROWNWOOD TO 4 MILES SOUTHEAST OF EARLY...DRIFTING SLOWLY EAST AT  
  5 MILES PER HOUR.  WITH THE SLOW MOVEMENT OF THIS AREA OF          
  RAIN...WIDESPREAD RAINFALL TOTALS NEAR 2 INCHES ARE LIKELY...      
  WITH ISOLATED AMOUNTS NEAR 5 INCHES POSSIBLE.  THIS WILL INUNDATE  
  MANY ROADS AND LOW LYING AREAS.  

DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. IT IS DIFFICULT 
TO RECOGNIZE FLOODED ROADS AT NIGHT.  THE WATER DEPTH MAY BE TOO 
GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. 	DO NOT ATTEMPT TO DRIVE 
AROUND BARRICADES. MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES.

LAT...LON 3197 9918 3150 9917 3174 9872 3207 9895

20

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 14, 10:01 PM CDT, 4 hours 13 minutes earlier.

Area forecast discussion, Jun 14, 10:01 PM CDT, 4 hours 13 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE SAN ANGELO TX
1001 PM CDT WED JUN 14 2000

PER LATEST SURFACE ANALYSIS AND RADAR...COLD FRONT EXTENDED FROM
NEAR KOZA TO SOUTH OF KSJT TO NEAR KBWD. WILL SEND ZONE UPDATE
SHORTLY TO CLEAN UP EVENING WORDING AND REMOVE RAIN CHANCES FROM THE
BIG COUNTRY AND NORTHERN CONCHO VALLEY.

14

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 3:20 AM CDTFlash Flood WarningSJTColeman3 hr
Jun 15, 5:16 AM CDTSevere Thunderstorm WarningSJTConcho59 min
Jun 15, 6:30 AM CDTFlash Flood WarningSJTCrockett3 hr
Jun 15, 6:51 AM CDTFlash Flood WarningSJTConcho3 hr
Jun 15, 8:34 AM CDTFlash Flood WarningSJTBrown3 hr

Nearby

Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.